Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Conjugacy Classes of $SU(h,\mathcal{O}_S)$ in $SL(2,\mathcal{O}_S)$

Author: Donald G. James
Journal: Trans. Amer. Math. Soc. 351 (1999), 825-835
MSC (1991): Primary 11E57, 11F06, 20G30
MathSciNet review: 1451605
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $K$ be a quadratic extension of a global field $F$, of characteristic not two, and $\mathcal{O}_S$ the integral closure in $K$ of a Dedekind ring of $S$-integers $\mathfrak{O}_S$ in $F$. Then $PSL(2, \mathcal{O}_S)$ is isomorphic to the spinorial kernel $O'(L)$ for an indefinite quadratic $\mathfrak{O}_S$-lattice $L$ of rank 4. The isomorphism is used to study the conjugacy classes of unitary groups $PSU(h,\mathcal{O}_S)$ of primitive odd binary hermitian matrices $h$ under the action of $PSL(2, \mathcal{O}_S)$.

References [Enhancements On Off] (What's this?)

  • 1. R. Jacobowitz, Hermitian forms over local fields, Amer. J. Math. 84 (1962), 441-465. MR 27:131
  • 2. D.G. James, On the structure of orthogonal groups over local rings, Amer. J. Math. 95 (1973), 255-265. MR 48:8653
  • 3. D.G. James, Orbits in unimodular hermitian lattices, Trans. Amer. Math. Soc. 332 (1992), 849-860. MR 92j:11037
  • 4. D.G. James and C. Maclachlan, Fuchsian subgroups of Bianchi groups, Trans. Amer. Math. Soc. 348 (1996), 1989-2002. MR 97i:20061
  • 5. C. Maclachlan, Fuchsian subgroups of the groups $PSL_2(O_d)$, Low-dimensional Topology and Kleinian Groups, ed. D.B.A. Epstein, LMS Lecture Note Series 112 (1986), 305-311. MR 89a:11049
  • 6. C. Maclachlan and A.W. Reid, Parametrizing Fuchsian subgroups of the Bianchi groups, Canadian J. Math. 43 (1991), 158-181. MR 92d:11040
  • 7. O.T. O'Meara, Introduction to Quadratic Forms, Springer-Verlag, New York, 1963. MR 27:2785
  • 8. L.N. Vaserstein, On the group $SL_2$ over Dedekind rings of arithmetic type, Math.USSR Sb. 18 (1972), 321-332. MR 55:8253
  • 9. L.Ya. Vulakh, Classification of maximal Fuchsian subgroups of some Bianchi groups, Canadian Math. Bull. 34 (1991), 417-422. MR 92i:11047
  • 10. L.Ya. Vulakh, Maximal Fuchsian subgroups of extended Bianchi groups, Number Theory with an Emphasis on the Markoff Spectrum, ed. A.D. Pollington and W. Moran, Marcel Dekker, (1993), 297-310. MR 94g:11028

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 11E57, 11F06, 20G30

Retrieve articles in all journals with MSC (1991): 11E57, 11F06, 20G30

Additional Information

Donald G. James
Affiliation: Department of Mathematics, Pennsylvania State University, University Park, Pennsylvania 16802

Received by editor(s): January 24, 1996
Received by editor(s) in revised form: February 20, 1997
Additional Notes: The author was supported by NSF grant DMS-95-00533.
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society